I have some questions for you:
Awaiting your reply.
They said he did not have crystals in his urine, they saw what might be crystals on X-ray, but he has been able to urinate, although the reason we took him to the hospital in the first place was he seemed to having the feeling of going all around the house. He did have bloodwork done and they said it was all normal and he is not on any other medications.
Okay. So no crystals in the urine but possible kidney stones, correct?
Phenoxybenzamine can cause dizziness, vomiting, diarrhea, as well as the signs described.
I'm concerned that he is on meloxicam with potential kidney stones. I recommend discussing other pain control alternatives with your regular veterinarian as this medication could result in kidney damage.
The urinary tract infection could also result in lethargy due to the body producing an immune response to deal with the infection.
I recommend following up with your regular veterinarian in the morning to make sure his condition hasn't progressed.
Let me know if I can answer anymore questions.
Thank you for all of your information, I am confused, I was under the impression that the Phenoxybenzamine was the pain control medication. And, is the meloxicam dosage enough to cause kidney damage or would that only be with prolonged use? Should I just stop all meds until we can get to our regular vet in the morning? I am concerned about all of these possible side effects.
The phenoxybenzamine is a medication used to prevent urethral blockage, relaxes the urethral tone. Male cats are at a higher risk of becoming blocked (unable to urinate).
The meloxicam is an antiinflammatory.
The amoxicillin is an antibiotic.
I think it is acceptable to discontinue the medications until your regular vet has a chance to evaluate your cat in the morning.
Dr. Douglas, thank you so much for answering my questions. I am going to discontinue the meds until our regular vet can evaluate oliver. You have been very helpful and your answers were received swiftly!
Thank you again and I will be sure to use your site again if any other problems should arise.